MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403931
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The fiber was returned broken into two pieces.The first piece measured approximately 105.6 cm from the top of the connector to the break.The second piece measured approximately 173.3 cm from the break to the tip.The distal tip was noted as damaged.Examination under magnification reveals that the fiber tip measures approximately 3.5 mm.The pattern on the tip face is consistent with a tip detachment, likely as a result of handling during the procedure.The remainder of the fiber, was not returned.The condition of the returned device confirmed that the fiber was broken.Review and analysis of all available information indicated that the root cause is manufacturing deficiency.A complaint with a cause of manufacturing deficiency indicates that the problems were traced to the manufacturing process.An investigation was completed to address this issue which identified the most probable root cause of the fiber break as handling during the manufacturing process caused by the supplier manufacturer.A dhr (device history record) review was performed and did not identify evidence of deviations or non-conformances in the manufacturing processes that could contribute to the complaint.A search of the complaint database confirmed that no other complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a flexiva 550 laser fiber was opened for use for a flexible ureteroscopy procedure in the ureter performed on (b)(6) 2018.According to the complainant, during the procedure, the fiber was noted to be broken right out of the package.The procedure was completed with another flexiva 550 laser fiber.There were no patient complications reported as a result of this event.This event has been deemed reportable based on the investigation results; fiber tip detached.

Brand Name
FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key8437177
Report Number3005099803-2019-01373
Device Sequence Number239313
Product Code GEX
UDI-Device Identifier08714729808213
UDI-Public08714729808213
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2021
Device Model NumberM0068403931
Device Catalogue Number840-393
Device Lot Number0000005633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2019
Initial Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1